Fluoxetine

Hi all, just wondering if any one has had an upset tummy taking Fluxetine. I have had IBS- C for many years, I think my anxiety has caused this. As a last resort started this anti-depressant five weeks ago, it has only been the last week that every time I have a meal that I have to rush to the toilet, mainly wind with a small amount of mushy stool,

( shame it's not a good clear out! ). Asked a chemist if it could the medicine, but he thought not, as it has only just started. On holiday at the moment, not sure if I should slowly cut back on it as I know I am not supposed to stop it all of a sudden.

5 Replies

oldestnewest
  • I don't know the other name for this but doesn't sound right! Stop taking them they're horrible sounding!

  • I haven't taken Fluoxetine, but when I tried Citalopram, within 2 hours I had violent diarrhoea and it continued all night with nausea. Had to ring 101 the next day, and have never taken it again. Pity really as anxiety/ibsD really bad at times, but the Citalopram just seemed to magnify the symptoms.

  • Hi dachshund, thanks for your reply. Yes it's a shame a lot of things make our symptoms worse. I'm still not sure if it is the medicine, but I have cut them down.

  • Sooooo complicated!!! this IBS!!! I have been taking AntiD for 25yrs and Lithium for Bipolar 10yrs,. Have had IBS 3yrs?? (mum says longer)!! I have been taking Fluoxetine 40mg,.

  • Hi Calil, thank you for your reply. I can slightly understand how these conditions may affect you. My sister has Bipolar. I some times wonder what we have done wrong, to suffer with these things. As for me I will return to my GP and I think I will discontinue with the Fluouxetine, as my tummy is worse.

    Keep well.

You may also like...